Effects of a ‘Drug Holiday’ on Bone Mineral Density and Bone Turnover Marker During Bisphosphonate Therapy
4
조회
0
다운로드
1
인용
0
참고문헌
키워드
초록
Background: Recently long-term safety of bisphosphonate raises issues about the dura-tion of therapy. We examined the effects of a drug holiday (DH) on bone mineral density (BMD) and bone turnover markers. Methods: In Korean, 125 women of 50 years of age or older with T-score≤-3.0 of their lumbar or left femoral BMD initiated bisphosphonate from 1999 based on retrospective chart review. 125 patients who had used bisphospho-nate≥5 years started DH in 2006. Lumbar (L1-4), left femoral neck, total BMD, serum parameter (β-crossLaps [CTx], phosphorus, total calcium, total alkaline phosphatase),and urinary parameter (calcium/creatinine ratio) were measured before, the time of starting, and after DH. Results: After DH, lumbar, femoral neck and total BMD did not change significantly (0.757±0.093→0.747±0.102, P=0.135, 0.567±0.079→0.560±0.082, P=0.351, 0.698±0.008→0.691±0.090 g/cm2, P =0.115, respectively). Serum CTx and total alkaline phosphatase were increased significantly (0.205±0.120→0.791±0.44 ng/mL, P<0.001, 54.52±13.40→60.42±15.543 IU/L, P=0.001, respectively). Uri-nary calcium/creatinine ratio increased significantly (0.132±0.076→0.156±0.093,P=0.012). Conclusions: A DH could be cautiously considered in patients with long-term use of bisphosphonate if there is a concern about severe suppression of bone turnover with respect to long-term use because insignificant changes of BMD and significant in-crease of bone turnover markers are shown during the period.
Abstract
Background: Recently long-term safety of bisphosphonate raises issues about the dura-tion of therapy. We examined the effects of a drug holiday (DH) on bone mineral density (BMD) and bone turnover markers. Methods: In Korean, 125 women of 50 years of age or older with T-score≤-3.0 of their lumbar or left femoral BMD initiated bisphosphonate from 1999 based on retrospective chart review. 125 patients who had used bisphospho-nate≥5 years started DH in 2006. Lumbar (L1-4), left femoral neck, total BMD, serum parameter (β-crossLaps [CTx], phosphorus, total calcium, total alkaline phosphatase),and urinary parameter (calcium/creatinine ratio) were measured before, the time of starting, and after DH. Results: After DH, lumbar, femoral neck and total BMD did not change significantly (0.757±0.093→0.747±0.102, P=0.135, 0.567±0.079→0.560±0.082, P=0.351, 0.698±0.008→0.691±0.090 g/cm2, P =0.115, respectively). Serum CTx and total alkaline phosphatase were increased significantly (0.205±0.120→0.791±0.44 ng/mL, P<0.001, 54.52±13.40→60.42±15.543 IU/L, P=0.001, respectively). Uri-nary calcium/creatinine ratio increased significantly (0.132±0.076→0.156±0.093,P=0.012). Conclusions: A DH could be cautiously considered in patients with long-term use of bisphosphonate if there is a concern about severe suppression of bone turnover with respect to long-term use because insignificant changes of BMD and significant in-crease of bone turnover markers are shown during the period.
참고문헌 (14)
- Gass M, "Preventing osteoporosis-related fractures: an overview", Am J Med, 119, pp.S3~S11 (2006)
- McCombs JS, "Compliance with drug therapies for the treatment and prevention of osteoporosis", Maturitas, 48, pp.271~287 (2004)
- Caro JJ, "The impact of compliance with osteoporosis therapy on fracture rates in actual practice", Osteoporos Int, 15, pp.1003~1008 (2004)
- Siris ES, "Adherence to bisphosphonate therapy and fracture rates in osteoporotic women: relationship to vertebral and nonvertebral fractures from 2 US claims databases", Mayo Clin Proc, 81, pp.1013~1022 (2006)
- Marx RE, "Pamidronate (Aredia) and zoledronate (Zometa) induced avascular necrosis of the jaws: a growing epidemic", J Oral Maxillofac Surg, 61, pp.1115~1117 (2003)
- Odvina CV, "Severely suppressed bone turnover: a potential complication of alendronate therapy", J Clin Endocrinol Metab, 90, pp.1294~1301 (2005)
- Black DM, "Once-yearly zoledronic acid for treatment of postmenopausal osteoporosis", N Engl J Med, 356, pp.1809~1822 (2007)
- Goh SK, "Subtrochanteric insufficiency fractures in patients on alendronate therapy: a caution", J Bone Joint Surg Br, 89, pp.349~353 (2007)
- Wysowski DK., "Reports of esophageal cancer with oral bisphosphonate use", N Engl J Med, 360, pp.89~90 (2009)
- Ott SM, "Long-term safety of bisphosphonates", J Clin Endocrinol Metab, 90, pp.1897~1899 (2005)
- Sebba A., "Osteoporosis: how long should we treat?", Curr Opin Endocrinol Diabetes Obes, 15, pp.502~507 (2008)
- Watts NB, "Fracture risk remains reduced one year after discontinuation of risedronate", Osteoporos Int, 19, pp.365~372 (2008)
- Papapoulos SE, "Prolonged bisphosphonate release after treatment in children", N Engl J Med, 356, pp.1075~1076 (2007)
- Diab DL, "Bisphosphonates in the treatment of osteoporosis", Endocrinol Metab Clin North Am, 41, pp.487~506 (2012)
